Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 4, 2008, 6:05 AM CST for 5 counties in Texas. It took effect at Feb 4, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 6:05 AM CST (12:05 UTC)
- In effect from
- Feb 4, 2008, 10:00 AM CST
- Expired
- Feb 4, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -589 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 041205 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 AM CST MON FEB 4 2008 ...RED FLAG WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY... .STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN ERRATIC FIRE BEHAVIOR TODAY. TXZ250-251-253>257-050000- /O.NEW.KBRO.FW.W.0003.080204T1600Z-080205T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 605 AM CST MON FEB 4 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP TODAY. THAT...IN COMBINATION WITH DRY FUELS...WILL RESULT IN ERRATIC FIRE BEHAVIOR. BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT KENEDY. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...DRY FUELS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBRO 041940 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 PM CST MON FEB 4 2008 ...RED FLAG WARNING FOR THE EASTERN HALF OF DEEP SOUTH TEXAS TODAY AND FIRE WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS LATE TUESDAY AFTERNOON AND EARLY EVENING... .STRONG SOUTH WINDS AND DRY GRASSLANDS WILL RESULT IN ERRATIC FIRE BEHAVIOR TODAY. A WIND SHIFT WITH STRONG WINDS BEHIND A COLD FRONT WILL PRODUCE ERRATIC FIRE BEHAVIOR ON TUESDAY. TXZ250-251-253>257-060300- /O.NEW.KBRO.FW.A.0002.080205T2100Z-080206T0300Z/ /O.CON.KBRO.FW.W.0003.000000T0000Z-080205T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 140 PM CST MON FEB 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS IN ANTICIPATION OF A COLD FRONT MOVING THROUGH THE AREA LATE IN THE AFTERNOON. WINDS WILL SHIFT FROM SOUTH EARLY IN THE DAY TO NORTHWEST LATE IN THE DAY AND WILL BECOME STRONG FOR A FEW HOURS. BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT KENEDY. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTION. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...DRY FUELS...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ248-249-252-060300- /O.NEW.KBRO.FW.A.0002.080205T2100Z-080206T0300Z/ ZAPATA-JIM HOGG-STARR- 140 PM CST MON FEB 4 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH FOR ALL OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS IN ANTICIPATION OF A COLD FRONT MOVING THROUGH THE AREA LATE IN THE AFTERNOON. WINDS WILL SHIFT FROM SOUTH EARLY IN THE DAY TO NORTHWEST LATE IN THE DAY AND WILL BECOME STRONG FOR A FEW HOURS. BURN BANS ARE IN EFFECT FOR ALL THE AFFECTED COUNTIES EXCEPT ZAPATA. ANYONE NEEDING TO CONDUCT A BURN SHOULD CONTACT COUNTY OFFICIALS FOR THE LATEST GUIDELINES OR RESTRICTIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 4, 2:45 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Feb 4, 2:45 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CST MON FEB 4 2008 ..DISCUSSION...THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE STRONG SOUTHEAST WINDS OVER DEEP SOUTH TEXAS TODAY. A WIND ADVISORY HAS ALREADY BEEN ISSUED FOR MOST OF THE DAY TODAY. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE SOUTHERLY FLOW OF AIR. A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING A SLIGHT CHANCE FOR SHOWERS. GUSTY NORTH WINDS...COOLER TEMPERATURES AND DECREASING CLOUDINESS WILL BE THE RULE IN THE WAKE OF THIS SYSTEM LATE TUESDAY. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.06 AND A K-INDEX OF 12. && .MARINE...SEAS WERE NEAR 5 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS AND SEAS ARE EXPECTED TO INCREASE ACROSS THE COASTAL WATERS TODAY AS THE PRESSURE GRADIENT INCREASES ACROSS THE WESTERN GULF OF MEXICO. WILL GO AHEAD AND REPLACE SCEC WITH SCA FOR THE LAGUNA MADRE AND OFFSHORE THE LOWER TX COAST THIS MORNING THROUGH THE AFTERNOON FOR THE BAY WATERS AND THIS MORNING THROUGH THIS EVENING FOR THE OFFSHORE WATERS. SCA WILL LIKELY NEED TO BE EXTENDED FOR THE OFFSHORE WATERS TONIGHT INTO TUESDAY AS STRONG SOUTH WINDS PERSIST. THE PRESSURE GRADIENT SHOULD RELAX TUES EVENING BEFORE A COLD FRONT MOVES THROUGH THE COASTAL WATERS TUES NIGHT. WINDS WILL SHIFT TO THE NORTH AND INCREASE LATE TUESDAY AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUES NIGHT INTO WEDNESDAY. SEAS SHOULD DIMINISH WED AFTERNOON INTO WED NIGHT AS HIGH PRESSURE SETTLES ACROSS THE TX COAST ALLOWING WINDS TO DIMINISH AND VEER TO THE NORTHEAST AND EAST. THE PRESSURE GRADIENT IS PROGGED TO REMAIN WEAK THURSDAY WITH A SURFACE TROUGH/WEAK COLD FRONT MOVING INTO EAST TX. WINDS WILL BE LIGHT AND VARIABLE AS A RESULT. LOW PRESSURE DEVELOPING ACROSS NORTH TX FRIDAY WILL INCREASE THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS PROVIDING A SOUTH TO SOUTHEAST FLOW. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE A MIX OF LOW CLOUDS AND HIGH CLOUDS MOVING ACROSS THE CWA EARLY THIS MORNING. CEILINGS WERE NEAR 800FT AT KBRO TO NEAR 1600FT AT KHRL. VAD WINDS INDICATED A STRONG LOW LEVEL JET ACROSS THE LOWER TX COAST WITH MAX WINDS OF 54KTS AT 3000FT. WINDS ARE EXPECTED TO MIX DOWN WITH DIURNAL HEATING AND MAY SEE SOME LOW LEVEL WIND SHEAR BEFORE WINDS INCREASE AT THE SURFACE. IFR TO MVFR CEILINGS SHOULD IMPROVE AFTER 15Z AS MIXING INCREASES. VFR CONDITIONS SHOULD PREVAIL AFTER 18Z BEFORE CEILINGS LOWER DURING THE EVENING HOURS. THE STRONG SOUTH WINDS SHOULD BEGIN TO DIMINISH DURING THE EVENING AS THE LOSS OF DIURNAL HEATING SHOULD ALLOW SOME OF THE WINDS ALOFT TO DECOUPLE FROM THE SURFACE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 70 85 59 / 10 10 0 0 BROWNSVILLE 84 69 85 56 / 10 10 0 0 HARLINGEN 86 70 88 57 / 10 10 0 0 MCALLEN 90 69 89 57 / 10 10 0 0 RIO GRANDE CITY 89 65 85 54 / 10 10 0 0 SOUTH PADRE ISLAND 78 67 78 61 / 10 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM TO 6 PM TODAY. SCA FOR GMZ130-132-135 6AM MONDAY THROUGH 6 PM MONDAY. SCA FOR GMZ150-155-170-175 6AM MONDAY THROUGH MIDNIGHT TUESDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...65 LONG TERM/AVIATION...61
Hazardous weather outlook, Feb 4, 5:28 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 AM CST MON FEB 4 2008 TXZ250-251-253>257-051130- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 528 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL PROVIDE A TIGHT PRESSURE GRADIENT ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS. THIS WILL PRODUCE SUSTAINED WINDS OF 30 MPH WITH GUSTS TO NEAR 40 MPH. THEREFORE...A WIND ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 6 PM THIS AFTERNOON. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT THIS AFTERNOON ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 50 PERCENT...THE STRONG WINDS WILL INCREASE THE THREAT FOR ERRATIC FIRE BEHAVIOR AND POTENTIAL FOR WILD FIRES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS COASTAL WATERS THIS MORNING THROUGH THE AFTERNOON INTO EARLY THIS EVENING. THE STRONGER WINDS AND HIGHER SEAS WILL PROVIDE A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES ACROSS THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248-249-252-051130- ZAPATA-JIM HOGG-STARR- 528 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 1:40 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.